Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 221, NWS Tulsa, OK

August 29, 2016LeFlore County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Aug 29, 2016, 2:57 PM CDT for LeFlore County, Oklahoma. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 29, 2016, 2:57 PM CDT (19:57 UTC)
Expired
Aug 29, 2016, 3:11 PM CDT
In force
14 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County LeFlore County, OK

The radar

The Western Arkansas radar (KSRX), 26 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.0 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2016-08-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1199 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2016-08-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1199 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
1027 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

877 
WUUS54 KTSA 291957
SVRTSA
OKC079-292030-
/O.NEW.KTSA.SV.W.0221.160829T1957Z-160829T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
257 PM CDT MON AUG 29 2016

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN LE FLORE COUNTY IN SOUTHEASTERN OKLAHOMA...

* UNTIL 330 PM CDT

* AT 257 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 3 MILES SOUTHEAST
  OF SPIRO...MOVING NORTHWEST AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  SPIRO...                          PANAMA...
  BOKOSHE...                        SHADY POINT...
  SCULLYVILLE...                    

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3511 9457 3517 9481 3533 9469 3533 9468
      3531 9468 3529 9467 3529 9464 3530 9463
      3522 9448
TIME...MOT...LOC 1957Z 121DEG 12KT 3520 9459 

HAIL...<.75IN
WIND...60MPH
 
$$
1 follow-up statement
875 
WWUS54 KTSA 292011
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
311 PM CDT MON AUG 29 2016

OKC079-292021-
/O.CAN.KTSA.SV.W.0221.000000T0000Z-160829T2030Z/
LE FLORE OK-
311 PM CDT MON AUG 29 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LE FLORE COUNTY
IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER GUSTY WINDS TO
40 MPH ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
TULSA.

LAT...LON 3511 9457 3517 9481 3533 9469 3533 9468
      3531 9468 3529 9467 3529 9464 3530 9463
      3522 9448
TIME...MOT...LOC 2008Z 121DEG 12KT 3522 9464 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 12:12 PM CDT, 2 hours 45 minutes earlier.

Area forecast discussion, Aug 29, 12:12 PM CDT, 2 hours 45 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1212 PM CDT MON AUG 29 2016

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Scattered thunderstorms will persist into the afternoon and
possibly impact the BVO/TUL/RVS terminals. VFR conditions
expected...with some brief MVFR cigs/vsbsy in and near storms.

&&

.PREV DISCUSSION... /Issued 618 AM CDT MON AUG 29 2016/

DISCUSSION...
Patchy fog will continue through about 14z mainly across northwest
AR with occasional IFR conditions at KFYV. VFR conditions will
prevail otherwise with scattered showers and thunderstorms through
the day.

PREV DISCUSSION... /Issued 304 AM CDT MON AUG 29 2016/

DISCUSSION...

Current satellite imagery shows a deck of accas across much of
eastern OK this morning. There's no returns on radar as of this
writing. However, the accas presence indicates there is mid level
moisture overhead with some instability. As we head toward the
coolest part of the day (around dawn), mid level instability will
be maximized and thus some high based thunderstorms are possible.
Several of the models pick up on this, including the HRRR/HRRRX,
NAM and GFS. The ECMWF doesn't show this signal. Will follow the
general theme of the model blend for pops. Given the uncertainties
regarding cloud cover and precip, have elected to go near model
blend for high temps as well for today. Thunderstorm coverage
shouldn't be as great on Tuesday. With less cloud cover, expect
high temps to be closer to what was observed yesterday, with the
NAM 2m temps suggesting mid 90s are possible.

The theme of the previous forecasts has been maintained. Models
are in good agreement in pushing a cold front into the area
Wednesday, sliding south down around the Red River by midday
Thursday. This time frame will likely be our best chance for rain
this week. Highs will back off as well behind the front to close
out the work week, with readings in the 80s areawide. As of right
now, next weekend looks dry with a slow warming trend back into
the upper 80s to low 90s.

Lacy

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   73  93  71  90 /  10  30  20  50
FSM   74  94  73  92 /  10  20  10  40
MLC   71  94  70  92 /  10  20  10  30
BVO   69  91  69  87 /  20  30  30  50
FYV   68  89  68  86 /  10  20  20  40
BYV   70  89  68  86 /  10  30  20  40
MKO   71  93  70  91 /  10  20  20  40
MIO   70  92  69  86 /  20  30  20  50
F10   71  93  71  91 /  10  20  20  40
HHW   73  94  73  94 /  10  20  10  20

&&

.TSA Watches/Warnings/Advisories...
OK...None.
AR...None.
&&

AVIATION...18
Hazardous weather outlook, Aug 29, 12:45 PM CDT, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1245 PM CDT MON AUG 29 2016

ARZ001-002-010-011-019-020-029-OKZ049-053>076-301000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1245 PM CDT MON AUG 29 2016

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTENROON AND TONIGHT.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS.
    ONSET...ONGOING.

DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS WILL PERSIST THROUGH THE AFTERNOON
WITH THE GREATEST COVERAGE ACROSS NORTHEAST OKLAHOMA. BRIEF GUSTY WINDS
AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. MOST OF THE ACTIVITY SHOULD
DIMINISH BY EARLY THIS EVENING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY THROUGH FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY THROUGH SUNDAY...NO HAZARDS.

EXTENDED DISCUSSION...
DAILY THUNDERSTORM CHANCES WILL PREVAIL FOR MUCH OF THE UPCOMING
WEEK...WITH TEMPERATURES NEAR OR SLIGHTLY ABOVE NORMAL. A WEAK
COLD FRONT IS EXPECTED TO PUSH THROUGH WEDNESDAY INTO THURSDAY...
WITH AN INCREASE IN THUNDERSTORM CHANCES DURING THAT TIME.

WWW.WEATHER.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Aug 29, 2:32 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
232 PM CDT MON AUG 29 2016

ARZ002-011-292000-
MADISON AR-CARROLL AR-
232 PM CDT MON AUG 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MADISON AND SOUTH
CENTRAL CARROLL COUNTIES UNTIL 300 PM CDT...

AT 232 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTH OF
MARBLE...MOVING NORTHWEST AT 15 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
RUDD...                           FORUM...
WITHROW SPRINGS STATE PARK...     MARBLE...
DRYFORK...                        ROCKHOUSE...
METALTON...                       ALABAM...

LAT...LON 3612 9346 3612 9348 3610 9348 3609 9349
      3615 9380 3635 9362 3618 9342
TIME...MOT...LOC 1932Z 121DEG 13KT 3619 9358
Special weather statement, Aug 29, 2:49 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
249 PM CDT MON AUG 29 2016

OKZ076-292015-
LE FLORE OK-
249 PM CDT MON AUG 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LE FLORE COUNTY
UNTIL 315 PM CDT...

AT 249 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTH OF
CAMERON...MOVING NORTHWEST AT 15 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
POCOLA...                         SPIRO...
PANAMA...                         CAMERON...
SCULLYVILLE...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3513 9452 3519 9478 3532 9468 3531 9468
      3529 9466 3529 9464 3530 9462 3531 9461
      3523 9446
TIME...MOT...LOC 1949Z 121DEG 12KT 3520 9455
Special weather statement, Aug 29, 2:50 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
250 PM CDT MON AUG 29 2016

OKZ060-067-292015-
TULSA OK-WAGONER OK-
250 PM CDT MON AUG 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WAGONER AND SOUTHEASTERN
TULSA COUNTIES UNTIL 315 PM CDT...

AT 250 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
COWETA...MOVING NORTHWEST AT 15 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
EASTERN TULSA...                  BROKEN ARROW...
BIXBY...                          COWETA...
STONEBLUFF...                     ONETA...
REDBIRD...                        LEONARD...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3596 9552 3584 9563 3584 9564 3585 9565
      3586 9565 3586 9571 3590 9594 3613 9577
TIME...MOT...LOC 1950Z 121DEG 12KT 3592 9565

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 29, 2:50 PM CDTSpecial Weather StatementTSAWagoner25 min
Aug 29, 5:05 PM CDTSpecial Weather StatementTSASequoyah25 min
Aug 29, 6:04 PM CDTSpecial Weather StatementTSAWagoner26 min
Aug 29, 6:32 PM CDTSpecial Weather StatementTSANowata28 min
Aug 29, 6:48 PM CDTSpecial Weather StatementTSAWagoner27 min
Aug 29, 6:59 PM CDTSpecial Weather StatementTSANowata31 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.